Displaying similar documents to “m-normal theories”

Numerical stability of the intrinsic equations for beams in time domain

Klesa, Jan

Similarity:

Intrinsic equations represent promising approach for the description of rotor blade dynamics. They are the system of non-linear partial differential equations. Stability of numeric solution by the finite difference method is described. The stability is studied for various numerical schemes with different methods for the computation of spatial derivatives from time level n + 0 . 5 (i.e., mean values of old and new time step) to n + 1 (i.e., only from new time step). Stable solution was obtained only...

Steady state in a biological system: global asymptotic stability

Maria Adelaide Sneider (1988)

Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti Lincei. Matematica e Applicazioni

Similarity:

A suitable Liapunov function is constructed for proving that the unique critical point of a non-linear system of ordinary differential equations, considered in a well determined polyhedron K , is globally asymptotically stable in K . The analytic problem arises from an investigation concerning a steady state in a particular macromolecular system: the visual system represented by the pigment rhodopsin in the presence of light.

Cycles on algebraic models of smooth manifolds

Wojciech Kucharz (2009)

Journal of the European Mathematical Society

Similarity:

Every compact smooth manifold M is diffeomorphic to a nonsingular real algebraic set, called an algebraic model of M . We study modulo 2 homology classes represented by algebraic subsets of X , as X runs through the class of all algebraic models of M . Our main result concerns the case where M is a spin manifold.

Steady state in a biological system: global asymptotic stability

Maria Adelaide Sneider (1988)

Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti

Similarity:

A suitable Liapunov function is constructed for proving that the unique critical point of a non-linear system of ordinary differential equations, considered in a well determined polyhedron K , is globally asymptotically stable in K . The analytic problem arises from an investigation concerning a steady state in a particular macromolecular system: the visual system represented by the pigment rhodopsin in the presence of light.

Spaces with star countable extent

A. D. Rojas-Sánchez, Angel Tamariz-Mascarúa (2016)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

For a topological property P , we say that a space X is star P if for every open cover 𝒰 of the space X there exists A X such that s t ( A , 𝒰 ) = X . We consider space with star countable extent establishing the relations between the star countable extent property and the properties star Lindelöf and feebly Lindelöf. We describe some classes of spaces in which the star countable extent property is equivalent to either the Lindelöf property or separability. An example is given of a Tychonoff star Lindelöf...

Practical h -stability behavior of time-varying nonlinear systems

Abir Kicha, Hanen Damak, Mohamed Ali Hammami (2023)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We deal with the problem of practical uniform h -stability for nonlinear time-varying perturbed differential equations. The main aim is to give sufficient conditions on the linear and perturbed terms to guarantee the global existence and the practical uniform h -stability of the solutions based on Gronwall’s type integral inequalities. Several numerical examples and an application to control systems with simulations are presented to illustrate the applicability of the obtained results. ...

Counting models of set theory

Ali Enayat (2002)

Fundamenta Mathematicae

Similarity:

Let T denote a completion of ZF. We are interested in the number μ(T) of isomorphism types of countable well-founded models of T. Given any countable order type τ, we are also interested in the number μ(T,τ) of isomorphism types of countable models of T whose ordinals have order type τ. We prove: (1) Suppose ZFC has an uncountable well-founded model and κ ω , , 2 . There is some completion T of ZF such that μ(T) = κ. (2) If α <ω₁ and μ(T,α) > ℵ₀, then μ ( T , α ) = 2 . (3) If α < ω₁ and T ⊢ V ≠ OD,...

A nice subclass of functionally countable spaces

Vladimir Vladimirovich Tkachuk (2018)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

A space X is functionally countable if f ( X ) is countable for any continuous function f : X . We will call a space X exponentially separable if for any countable family of closed subsets of X , there exists a countable set A X such that A 𝒢 whenever 𝒢 and 𝒢 . Every exponentially separable space is functionally countable; we will show that for some nice classes of spaces exponential separability coincides with functional countability. We will also establish that the class of exponentially separable...

Simultaneous stabilization in A ( )

Raymond Mortini, Brett D. Wick (2009)

Studia Mathematica

Similarity:

We study the problem of simultaneous stabilization for the algebra A ( ) . Invertible pairs ( f j , g j ) , j = 1,..., n, in a commutative unital algebra are called simultaneously stabilizable if there exists a pair (α,β) of elements such that α f j + β g j is invertible in this algebra for j = 1,..., n. For n = 2, the simultaneous stabilization problem admits a positive solution for any data if and only if the Bass stable rank of the algebra is one. Since A ( ) has stable rank two, we are faced here with a different...

More reflections on compactness

Lúcia R. Junqueira, Franklin D. Tall (2003)

Fundamenta Mathematicae

Similarity:

We consider the question of when X M = X , where X M is the elementary submodel topology on X ∩ M, especially in the case when X M is compact.

A note on star Lindelöf, first countable and normal spaces

Wei-Feng Xuan (2017)

Mathematica Bohemica

Similarity:

A topological space X is said to be star Lindelöf if for any open cover 𝒰 of X there is a Lindelöf subspace A X such that St ( A , 𝒰 ) = X . The “extent” e ( X ) of X is the supremum of the cardinalities of closed discrete subsets of X . We prove that under V = L every star Lindelöf, first countable and normal space must have countable extent. We also obtain an example under MA + ¬ CH , which shows that a star Lindelöf, first countable and normal space may not have countable extent.

Combinatorics of open covers (VII): Groupability

Ljubiša D. R. Kočinac, Marion Scheepers (2003)

Fundamenta Mathematicae

Similarity:

We use Ramseyan partition relations to characterize: ∙ the classical covering property of Hurewicz; ∙ the covering property of Gerlits and Nagy; ∙ the combinatorial cardinal numbers and add(ℳ ). Let X be a T 31 / 2 -space. In [9] we showed that C p ( X ) has countable strong fan tightness as well as the Reznichenko property if, and only if, all finite powers of X have the Gerlits-Nagy covering property. Now we show that the following are equivalent: 1. C p ( X ) has countable fan tightness and the Reznichenko...

The sup = max problem for the extent and the Lindelöf degree of generalized metric spaces, II

Yasushi Hirata (2015)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

In [The sup = max problem for the extent of generalized metric spaces, Comment. Math. Univ. Carolin. The special issue devoted to Čech 54 (2013), no. 2, 245–257], the author and Yajima discussed the sup = max problem for the extent and the Lindelöf degree of generalized metric spaces: (strict) p -spaces, (strong) Σ -spaces and semi-stratifiable spaces. In this paper, the sup = max problem for the Lindelöf degree of spaces having G δ -diagonals and for the extent of spaces having point-countable...

Delay-dependent stability conditions for fundamental characteristic functions

Hideaki Matsunaga (2023)

Archivum Mathematicum

Similarity:

This paper is devoted to the investigation on the stability for two characteristic functions f 1 ( z ) = z 2 + p e - z τ + q and f 2 ( z ) = z 2 + p z e - z τ + q , where p and q are real numbers and τ > 0 . The obtained theorems describe the explicit stability dependence on the changing delay τ . Our results are applied to some special cases of a linear differential system with delay in the diagonal terms and delay-dependent stability conditions are obtained.

Point-countable π-bases in first countable and similar spaces

V. V. Tkachuk (2005)

Fundamenta Mathematicae

Similarity:

It is a classical result of Shapirovsky that any compact space of countable tightness has a point-countable π-base. We look at general spaces with point-countable π-bases and prove, in particular, that, under the Continuum Hypothesis, any Lindelöf first countable space has a point-countable π-base. We also analyze when the function space C p ( X ) has a point-countable π -base, giving a criterion for this in terms of the topology of X when l*(X) = ω. Dealing with point-countable π-bases makes...

Algebraic independence of the values at algebraic points of a class of functions considered by Mahler

N. Ch. Wass

Similarity:

This thesis is concerned with the problem of determining a measure of algebraic independence for a particular m-tuple θ₁,..., θ m of complex numbers. Specifically, let K be a number field and let f₁(z),..., f m ( z ) be elements of K[[z]] algebraically independent over K(z) satisfying equations of the form(*) f j ( z b ) = i = 1 m f i ( z ) a i j ( z ) + b j ( z ) (j = i,...,m)for b ≥ 2, a i j ( z ) , b j ( z ) in K(z). Suppose finally that α ∈ K is such that 0 < |α| < 1, the f j ( z ) converge at z = α and the a i j ( z ) , b j ( z ) are analytic at z = α , α b , α b ² , . . . Then the θ i = f i ( α ) are algebraically independent...

On sets with rank one in simple homogeneous structures

Ove Ahlman, Vera Koponen (2015)

Fundamenta Mathematicae

Similarity:

We study definable sets D of SU-rank 1 in e q , where ℳ is a countable homogeneous and simple structure in a language with finite relational vocabulary. Each such D can be seen as a ’canonically embedded structure’, which inherits all relations on D which are definable in e q , and has no other definable relations. Our results imply that if no relation symbol of the language of ℳ has arity higher than 2, then there is a close relationship between triviality of dependence and being a reduct...

Quantitative stability for sumsets in n

Alessio Figalli, David Jerison (2015)

Journal of the European Mathematical Society

Similarity:

Given a measurable set A n of positive measure, it is not difficult to show that | A + A | = | 2 A | if and only if A is equal to its convex hull minus a set of measure zero. We investigate the stability of this statement: If ( | A + A | - | 2 A | ) / | A | is small, is A close to its convex hull? Our main result is an explicit control, in arbitrary dimension, on the measure of the difference between A and its convex hull in terms of ( | A + A | - | 2 A | ) / | A | .

On universality of countable and weak products of sigma hereditarily disconnected spaces

Taras Banakh, Robert Cauty (2001)

Fundamenta Mathematicae

Similarity:

Suppose a metrizable separable space Y is sigma hereditarily disconnected, i.e., it is a countable union of hereditarily disconnected subspaces. We prove that the countable power X ω of any subspace X ⊂ Y is not universal for the class ₂ of absolute G δ σ -sets; moreover, if Y is an absolute F σ δ -set, then X ω contains no closed topological copy of the Nagata space = W(I,ℙ); if Y is an absolute G δ -set, then X ω contains no closed copy of the Smirnov space σ = W(I,0). On the other hand, the countable...

An observation on spaces with a zeroset diagonal

Wei-Feng Xuan (2020)

Mathematica Bohemica

Similarity:

We say that a space X has the discrete countable chain condition (DCCC for short) if every discrete family of nonempty open subsets of X is countable. A space X has a zeroset diagonal if there is a continuous mapping f : X 2 [ 0 , 1 ] with Δ X = f - 1 ( 0 ) , where Δ X = { ( x , x ) : x X } . In this paper, we prove that every first countable DCCC space with a zeroset diagonal has cardinality at most 𝔠 .

On the Set-Theoretic Strength of Countable Compactness of the Tychonoff Product 2

Eleftherios Tachtsis (2010)

Bulletin of the Polish Academy of Sciences. Mathematics

Similarity:

We work in ZF set theory (i.e., Zermelo-Fraenkel set theory minus the Axiom of Choice AC) and show the following: 1. The Axiom of Choice for well-ordered families of non-empty sets ( A C W O ) does not imply “the Tychonoff product 2 , where 2 is the discrete space 0,1, is countably compact” in ZF. This answers in the negative the following question from Keremedis, Felouzis, and Tachtsis [Bull. Polish Acad. Sci. Math. 55 (2007)]: Does the Countable Axiom of Choice for families of non-empty sets...